Topology/Dynamical systems
On dynamics of the Sierpiński carpet
Comptes Rendus. Mathématique, Volume 356 (2018) no. 3, pp. 340-344.

We prove that the Sierpiński curve admits a homeomorphism with strong mixing properties. We also prove that the constructed example does not have Bowen's specification property.

Nous montrons que la courbe de Sierpiński admet un homéomorphisme ayant des propriétés de mélange fortes. Nous montrons également que l'application construite n'a pas la propriété de spécification de Bowen.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2018.01.009
Boroński, Jan P. 1, 2; Oprocha, Piotr 1, 2

1 National Supercomputing Center IT4Innovations, Division of the University of Ostrava, Institute for Research and Applications of Fuzzy Modeling, 30. dubna 22, 70103 Ostrava, Czech Republic
2 Faculty of Applied Mathematics, AGH University of Science and Technology, al. Mickiewicza 30, 30-059 Kraków, Poland
@article{CRMATH_2018__356_3_340_0,
     author = {Boro\'nski, Jan P. and Oprocha, Piotr},
     title = {On dynamics of the {Sierpi\'nski} carpet},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {340--344},
     publisher = {Elsevier},
     volume = {356},
     number = {3},
     year = {2018},
     doi = {10.1016/j.crma.2018.01.009},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2018.01.009/}
}
TY  - JOUR
AU  - Boroński, Jan P.
AU  - Oprocha, Piotr
TI  - On dynamics of the Sierpiński carpet
JO  - Comptes Rendus. Mathématique
PY  - 2018
SP  - 340
EP  - 344
VL  - 356
IS  - 3
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2018.01.009/
DO  - 10.1016/j.crma.2018.01.009
LA  - en
ID  - CRMATH_2018__356_3_340_0
ER  - 
%0 Journal Article
%A Boroński, Jan P.
%A Oprocha, Piotr
%T On dynamics of the Sierpiński carpet
%J Comptes Rendus. Mathématique
%D 2018
%P 340-344
%V 356
%N 3
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2018.01.009/
%R 10.1016/j.crma.2018.01.009
%G en
%F CRMATH_2018__356_3_340_0
Boroński, Jan P.; Oprocha, Piotr. On dynamics of the Sierpiński carpet. Comptes Rendus. Mathématique, Volume 356 (2018) no. 3, pp. 340-344. doi : 10.1016/j.crma.2018.01.009. http://www.numdam.org/articles/10.1016/j.crma.2018.01.009/

[1] Aarts, J.M.; Oversteegen, L.G. The dynamics of the Sierpiński curve, Proc. Amer. Math. Soc., Volume 120 (1994) no. 3, pp. 965-968

[2] Alexander, J.W. Note on Riemann spaces, Bull. Amer. Math. Soc., Volume 26 (1920), pp. 370-373

[3] Biś, A.; Nakayama, H.; Walczak, P. Modelling minimal foliated spaces with positive entropy, Hokkaido Math. J., Volume 36 (2007) no. 2, pp. 283-310

[4] Bowen, R. Periodic points and measures for Axiom A diffeomorphisms, Trans. Amer. Math. Soc., Volume 154 (1971), pp. 377-397

[5] Boyland, P. Topological methods in surface dynamics, Topol. Appl., Volume 58 (1994) no. 3, pp. 223-298

[6] Brin, M.; Stuck, G. Introduction to Dynamical Systems, Cambridge University Press, Cambridge, UK, 2002

[7] Brown, M. Some applications of an approximation theorem for inverse limits, Proc. Amer. Math. Soc., Volume 11 (1960), pp. 478-483

[8] Denker, M.; Grillenberger, C.; Sigmund, K. Ergodic Theory on Compact Spaces, Lecture Notes in Mathematics, vol. 527, Springer-Verlag, Berlin, New York, 1976

[9] Devaney, R.L. Cantor and Sierpinski, Julia and Fatou: complex topology meets complex dynamics, Not. Amer. Math. Soc., Volume 51 (2004) no. 1, pp. 9-15

[10] Engelking, R. Zarys Topologii Ogólnej, Biblioteka Matematyczna, vol. 25, Państwowe Wydawnictwo Naukowe, Warsaw, 1965 (in Polish)

[11] Hoehn, L.; Mouron, C. Hierarchies of chaotic maps on continua, Ergod. Theory Dyn. Syst., Volume 34 (2014) no. 6, pp. 1897-1913

[12] Huber, P.J. Robust Statistics, Wiley Series in Probability and Mathematical Statistics, John Wiley & Sons, Inc., New York, 1981

[13] Kato, H. The nonexistence of expansive homeomorphisms of Peano continua in the plane, Topol. Appl., Volume 34 (1990), pp. 161-165

[14] Lind, D.A. Ergodic group automorphisms and specification, Oberwolfach, 1978 (Lecture Notes in Math.), Volume vol. 729, Springer, Berlin (1979), pp. 93-104

[15] Pfister, C.-E.; Sullivan, W.G. Large deviations estimates for dynamical systems without the specification property. Applications to the β-shifts, Nonlinearity, Volume 18 (2005) no. 1, pp. 237-261

[16] Walters, P. An Introduction to Ergodic Theory, Graduate Texts in Mathematics, vol. 79, Springer-Verlag, New York, Berlin, 1982

[17] Whyburn, G.T. Topological characterization of the Sierpiński curve, Fundam. Math., Volume 45 (1958), pp. 320-324

Cited by Sources: